Flash Flood, Fayette
- When
- February 23, 1:40 AM EST to 4:00 AM EST
- Where
- Fayette County, 2 mi E of Uniontown
- Reported by
- STORM CHASER
- Coordinates
- 39.920, -79.647 (the zone’s center; the record gives no point)
Victoria Lane flooded in Hopwood.
4 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 22, 8:35 PM EST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
835 PM EST SAT FEB 22 2003
OBS...MSAS...RUC...PRES TEND INDC LOW SW PKB WL TRACK SOUTH OF PIT
THRU 6 UTC. WITH THIS TRACK CD AIR SHD MOVE ACROSS CWA A LITTLE
FASTER THAN FCST...SO WL ADJ ZFP TO REFLECT FASTER CHANGEOVER TO
SNW...LWR SOME TEMPS A BIT.
18 UTC ETA CONTS TREND OF 9 MB PRES RISES PER 3 HRS BEHIND FNT SO
WIND WARNING SEEMS JUSTIFIED AND WL LET STAND AS IS.
.PBZ...
MD...FLOOD WATCH TONIGHT MDZ001
HIGH WIND WARNING LATE TONIGHT AND SUN MDZ001
OH...FLOOD WATCH TONIGHT OHZ039>041-048>050-057>059-068>069
HIGH WIND WARNING LATE TONIGHT AND SUN
OHZ039>041-048>050-057>059-068>069
PA...FLOOD WATCH
TONIGHT
PAZ007>009-013>016-020>023-029>032
HIGH WIND WARNING LATE TONIGHT AND SUN
PAZ007>009-013>016-020>023-029>032
WV...FLOOD WATCH
TONIGHT
WVZ001>004-012-021>023-041
HIGH WIND WARNING LATE TONIGHT AND SUN
WVZ001>004-012-021>023-041.MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 505 AM EST SAT FEB 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM. A FLOOD WATCH CONTINUES TODAY AND TONIGHT. A HIGH WIND WARNING IS IN EFFECT TONIGHT AND SUNDAY. WINDS ARE EXPECTED TO GUST TO 60 MPH LATE TONIGHT AND EARLY SUNDAY. .DAYS TWO THROUGH SEVEN... HIGH WINDS SUNDAY MORNING MAY CAUSE SOME DAMAGE BEFORE THE WIND DIMINISHES BY LATE AFTERNOON. WINTER WEATHER ADVISORIES MAY BE NEEDED FOR SNOW ACCUMULATIONS SUNDAY...SUNDAY NIGHT...OR MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATER TODAY AND TONIGHT FOR A VARIETY OF WEATHER PROBLEMS.
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
140 AM EST SUN FEB 23 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 AM MOUNDSVILLE WV FLOODING
02/23/03 MARSHALL MIDDLE GRAVE CREEK AND
BIG GRAVE CREEK FLOODED.
(LAW ENFORCEMENT)
0120 AM MCMECHEN WV FLOODING
02/23/03 MARSHALL JIMS RUN FLOODED. (LAW
ENFORCEMENT)
0140 AM 2 E UNIONTOWN PA FLOODING
02/23/03 FAYETTE VICTORIA LANE FLOODED
IN HOPWOOD. (SPOTTER)The Pittsburgh radar (KPBZ), 84 km away, was scanning. The volume nearest the first event began at 06:42 UTC.
4 flash flood. Local standard time, as filed.
Victoria Lane flooded in Hopwood.
Brown Creek flooded onto Rte 18.
Pike Run Creek flooded State Rte 2030.
Ice jams flooded roads and low lying areas between Dunkirk and Davistown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342648, 5342649, 5342650, 5342651.